It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-05-2006, 08:01 PM   #1
Newbie
(female)
 
Join Date: May 2006
Posts: 4
gimmeabreak HB User
Unhappy Wellbutrin XL - rash?

I started taking Wellbutrin XL about 3 weeks ago. Now I have a very irritating rash in random places over my body. The problem is that there are other possible reasons for it:

1 - I started taking another medication around the same time (a little later)
2 - I got my hair dyed the day before I broke out in hives, and my mother said she has had a similar reaction to hair dye.

My doctor recommended that I stop taking the other medication, so I did so a few days ago and thought the rash was improving. Today, however, it is worse than ever and seems to be spreading to my face a little (though you can't really see it - it just itches and I'm probably the only one who would notice the redness).

Here are the specific symptoms of the rash. Can anyone tell me if they experienced the same thing with Wellbutrin XL?:

-Started slightly over 2 weeks in
-Began as miniscule red bumps that itched - actually, the bumps and redness weren't noticeable at all until I scratched.
-Occurs in completely random places - neck, fingers, elbows, inner arm, sides of knee, ankle, even the palms of my hands.
-As of today, the "hives" have developed into more of little rashes. Still not very visable until I scratch, and then they turn red and little bumps develop. For the first time I am also noticing some bumps on my face...

I left a message for my shrink saying that I was going to stop taking Wellbutrin, which I really don't want to do because it was great for my mood and weight loss (I need to lose weight for medical reasons).

So now I am off 2 different medications that I really need to be on. Argh!

Thanks in advance for any feedback you can give me.

 
Sponsors Lightbulb
   
Old 05-05-2006, 10:18 PM   #2
Inactive
(female)
 
Join Date: Jan 2006
Location: Adrian, MI, USA
Posts: 417
Spin444 HB User
Re: Wellbutrin XL - rash?

I found this warning about Wellbutrin. I know that all of the SSRIs can cause a couple of different rashes. One's called purpura and the other is maculopapular. I think that I've spelled those correctly. You can do a search and see if your rash is similar to either one of those.

<Stop taking WELLBUTRIN SR and contact your doctor or health care professional if you have signs of an allergic reaction such as a skin rash, or difficulty in breathing. It is not possible to predict whether a mild rash will develop into a more serious reaction. Therefore, if you experience a skin rash, hives, fever, swollen lymph glands, painful sores in the mouth or around the eyes, or swelling of lips or tongue, tell a doctor immediately.>

 
Old 05-05-2006, 10:57 PM   #3
Newbie
(female)
 
Join Date: May 2006
Posts: 4
gimmeabreak HB User
Re: Wellbutrin XL - rash?

Thank you for the reply Spin. I did look it up a little more and found the same thing. It just sucks because the other medication I'm on says pretty much the same thing, so I'm not sure which one I'm allergic to. i am stopping both of them, and made an appointment with my doctor for Tuesday. Hopefully I'll find some good alternatives.

Thanks again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Wellbutrin Feedback? tUrRrRa Depression 3 04-22-2010 08:14 AM
Wellbutrin SR for ADD??? goody2shuz ADD / ADHD 11 10-26-2007 06:09 PM
Wellbutrin and Hives? tertree Depression 8 03-08-2007 02:09 PM
Experience with Wellbutrin bcostig Depression 5 12-08-2006 01:04 PM
Wellbutrin Side Effects Spanophile Depression 4 02-22-2006 08:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!